| Catalog Number |
ENC452200 |
| Medical Device Problem Code |
Premature Activation (1484)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/01/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Section e1.Initial reporter phone: (b)(6).Section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.One photo accompanied the complaint file, in which a detached stent can be observed.The stent was observed to be in good condition; there was no structural damage (i.E., no broken struts, no kinks); also, it was noted fully expanded, both ends can be noted as completely flared.No damages can be observed, and the rest of the device cannot be evaluated as it is not shown in the photo.A device history record (dhr) was performed and it indicated this product was final inspection tested at lake region medical and was determined to be acceptable.The issue reported regarding the stent being prematurely released was confirmed based on the detached condition of the stent shown in the photo.This investigation was performed based only on the photo provided.If the product is received after this investigation, an assessment will be performed as per the conditions of the device returned.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
As reported by the field, during an endovascular embolization, the physician opened the device packaging of an eu ent4.5mmd 22mml wno dstl tp intracranial stent (enc452200, 8878727) and removed the device from dispenser hoop.It was found that the stent was released automatically.The stent body was separated prematurely from the delivery wire.The device was not used in patient.The physician switched to a new stent to complete the surgery.There was no patient injury reported as the device was not clinically used.
Additional Manufacturer Narrative
Product complaint #(b)(4).Section b5: additional event information received on 20-nov-2024 indicated that there was no packaging issues.The inner pouch was securely sealed.The device was stored and prepped as per the instructions for use (ifu).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
Additional Manufacturer Narrative
Product complaint # (b)(4).The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this med watch: b4, b5, g3, g6, h2, h3, h6 and h11.Complaint conclusion: as reported by the field, during an endovascular embolization, the physician opened the device packaging of an eu ent4.5mmd 22mml wno dstl tp intracranial stent (enc452200, 8878727) and removed the device from dispenser hoop.It was found that the stent was released automatically.The stent body was separated prematurely from the delivery wire.The device was not used in patient.The physician switched to a new stent to complete the surgery.There was no patient injury reported as the device was not clinically used.Additional event information received on 20-nov-2024 indicated that there were no packaging issues.The inner pouch was securely sealed.The device was stored and prepped as per the instructions for use (ifu).One photo accompanied the complaint file, in which a detached stent can be observed.The stent was observed to be in good condition; there was no structural damage (i.E., no broken struts, no kinks); also, it was noted fully expanded, both ends can be noted as completely flared.No damages can be observed, and the rest of the device cannot be evaluated as it is not shown in the photo.A device history record (dhr) was performed and it indicated this product was final inspection tested at lake region medical and was determined to be acceptable.A non-sterile eu ent4.5mmd 22mml wno dstl tp was received contained in the decontamination pouch.Upon receiving the device, visual inspection was performed, and as seen on the provided picture, the stent was detached from the delivery system and remained inside the proximal section of the introducer.The introducer and the delivery wire were found to be in good condition.The delivery wire was subjected to dimensional analysis and all measurements were found to be within specification, including those specifications that control the attachment and delivery of the stent.Therefore, device failure is not suspected to be a contributing factor.The customer complaint regarding a premature deployment of the stent during the removal from the hoop was confirmed due to the detached condition of the stent.However, the dimensional analysis performed showed no issues that could have resulted in the premature detachment of the stent.With the information available, the root cause of the failure encountered cannot be determined.It is possible that clinical and procedural factors, including device manipulation, may have contributed to the reported failure.There is no indication that the issues reported in the complaint result from a defect inherently related to the enterprise device.Lake region medical did review the device history records relative to the manufacturing, inspecting and packaging of the lot 8878727.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As part of the j&j medtech quality process, all devices are manufactured, inspected, and released to approved specifications.Therefore, no capa activity is required.It should be noted that multiple factors could cause product failure.The instructions for use (ifu) do contain the following recommendations: ¿ carefully place the dispenser hoop into the sterile field.¿ remove the delivery wire from the clip on the dispenser hoop.Grasp the proximal end of the introducer and the delivery wire at the point where it exits the introducer.Hold wire and introducer together to prevent stent movement.Remove the cerenovus enterprise vascular reconstruction device and delivery system from the dispenser hoop.¿ do not partially deploy the stent from the introducer.¿ confirm that the delivery wire does not move relative to the introducer during the removal of the cerenovus enterprise vascular reconstruction device and delivery system from the dispenser hoop.¿ confirm the tip of the delivery wire is entirely within the introducer.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.